Florida, 2007Cold in Florida, April 7 to 8, 2007
April 7 to 8, 2007 · NWS JAX · 1 event in 1 county or zone
A late season cold snap resulted in record cold temperatures across the eastern half of the United States with record cold temperatures for the month of April and record late freezes reported locally.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A late season cold snap resulted in record cold temperatures across the eastern half of the United States with record cold temperatures for the month of April and record late freezes reported locally.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Apr 7, 8:18 PM EST, 42 minutes earlier.
Area forecast discussion, Apr 7, 8:18 PM EST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
918 PM EDT SAT APR 7 2007
...FREEZE WARNING FROM THE INLAND AREAS OF EXTREME NE FL TO
THE SUWANNEE VALLEY REGION AND INTO SE GA...
...RECORD LOWS EXPECTED TONIGHT...
.UPDATE...CURRENT FORECAST/TEMPS ON TRACK. MAIN QUESTION
REMAINS AS TO HOW COLD IT WILL GET TONIGHT. THE 18Z MAV
GUIDANCE IS EVEN COLDER THAN THE EARLIER RUN AND SHOWS
A MIN TEMP OF 23 FOR JAX. BEING THAT IT WAS A GOOD 10
DEGREES TOO LOW LAST NIGHT...WE DO NOT HAVE MUCH CONFIDENCE
IN IT TONIGHT EITHER. THERE ARE HIGH CLOUDS THAT ARE RAPIDLY
STREAMING IN FROM THE GULF COAST...OUT AHEAD OF APPROACHING UPPER
LEVEL DISTURBANCE. MODEL CROSS SECTIONS SHOW THESE HIGH LEVEL
CLOUDS COMING INTO THE REGION AFTER MIDNIGHT WHICH WILL HELP TO
MITIGATE THE RADIATIONAL COOLING. HAVE NOT MADE ANY CHANGES TO
PREVIOUS MINS WHICH ARE ALSO VERY CLOSE TO THE LAMP GUIDANCE (NGM
MOS BASED). WILL KEEP THE FREEZE WARNING GOING FROM JAX WEST TO
THE SUWANNEE VALLEY AND INTO SE GA. HOWEVER...THE COASTAL AREAS OF
NE FL ARE STILL EXPECTED TO REMAIN ABOVE FREEZING.
RECORD LOWS FOR SUNDAY AM...
JAX: 37 IN 1971
GNV: 38 IN 1950
AMG: 34 IN 1950
SSI: 38 IN 1950
&&
.MARINE...WINDS ACROSS THE OUTER WATERS WILL REMAIN CLOSE TO SCA
LEVELS TONIGHT AND WILL KEEP THE ADVISORY GOING THERE.
&&
.AVIATION...VFR.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 30 60 36 59 / 0 0 10 30
SSI 39 58 44 59 / 0 0 10 40
JAX 31 63 39 62 / 0 10 10 40
SGJ 39 61 44 62 / 0 10 10 40
GNV 35 63 41 65 / 0 10 10 40
OCF 35 63 42 69 / 10 10 10 40
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 11 AM TO 8 PM EDT SUNDAY FOR ALACHUA-BAKER-
BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-
MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.
FREEZE WARNING FROM 4 AM TO 8 AM EDT SUNDAY FOR BAKER-COLUMBIA-
DUVAL-GILCHRIST-HAMILTON-NASSAU-SUWANNEE-UNION.
GA...RED FLAG WARNING FROM 11 AM TO 8 PM EDT SUNDAY FOR APPLING-
ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-
COASTAL GLYNN-COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF
DAVIS-PIERCE-WARE-WAYNE.
FREEZE WARNING FROM 4 AM TO 8 AM EDT SUNDAY FOR APPLING-ATKINSON-
BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-COASTAL GLYNN-
COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF DAVIS-PIERCE-
WARE-WAYNE.
AM...SMALL CRAFT ADVISORY UNTIL 4 AM EDT SUNDAY FOR ALTAMAHA SOUND GA
TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-FERNANDINA
BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-ST
AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
&&
PP/MZ/PKHazardous weather outlook, Apr 7, 2:38 PM EST, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
338 PM EDT SAT APR 7 2007
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-081000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
338 PM EDT SAT APR 7 2007
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
...FREEZE WARNING FOR SOUTHEAST GEORGIA AND EXTREME NORTHEAST
FLORIDA...
A COLD AND VERY DRY AIRMASS HAS MOVED INTO THE AREA. THIS WILL
RESULT IN UNSEASONABLE COLD TEMPERATURES TONIGHT INTO SUNDAY
MORNING. RECORD LOWS ARE EXPECTED TO BE SET ACROSS A WIDE EXPANSE
AND SOME AREAS COULD SEE THEIR LATEST FREEZING TEMPERATURES ON
RECORD. PLEASE REFER TO LATEST URGENT WEATHER MESSAGE FOR ADDITIONAL
INFORMATION.
DRY AIR WILL COMBINE WITH GUSTY WINDS RESULTING IN A HIGH FIRE
DANGER THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
AN ELEVATED FIRE DANGER WILL CONTINUE ON SUNDAY AS DRY AIR REMAINS
OVER THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.
DEESE/ZIBURA
Cold/Wind Chill, Duval
- When
- April 7, 9:00 PM EST to April 8, 8:00 AM EST
- Where
- Duval forecast zone
- Reported by
- ASOS
A record low temperature was set for both the date and month of April along with the latest freeze ever in Jacksonville. The low temperature fell to 31 degrees at 6:10 a.m. EDT breaking the old record of 37 degrees set in 1971. This also breaks the record low temperature for the month of April with the previous record low temperature for April being 34 in 1987. This was also the latest freeze in Jacksonville records with previous date of the last freeze being March 31st 1964 when the low temperature dropped to 32 degrees.
- Cold/Wind Chill
- Cold or wind chill below warning criteria that caused deaths, injuries or damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Frost and Freeze in Georgia, April 7 to 9, 2007$620 million · 97 events
- Frost and Freeze in Missouri, April 7 to 9, 2007$148 million · 34 events
- Frost and Freeze in Kansas, April 7 to 9, 2007$38 million · 3 events
- Cold in Virginia, April 7, 20071 death · $15,000 · 1 event
- Frost and Freeze and Cold in Georgia, April 7 to 8, 2007$5.0 million · 4 events
- Frost and Freeze in Arkansas, April 7 to 8, 200790 events
- Heavy Snow and Winter Weather in Texas, April 7, 2007$300,000 · 15 events
- Frost and Freeze in Alabama, April 7 to 8, 200760 events
- Winter Weather in Texas, April 7 to 8, 2007$35,000 · 10 events
- Frost and Freeze in Virginia, April 7, 200723 events
- Frost and Freeze in Kentucky, April 7, 200722 events
- Frost and Freeze in Alabama, April 7 to 8, 200722 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 14403.